Alert archive / Tennessee / Tornado Warnings in 2010

Tornado Warning 41, NWS Nashville, TN

July 19, 2010Jackson County, Tennessee

NWS Nashville, TN issued this tornado warning at Jul 19, 2010, 1:56 AM CDT for Jackson County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2010, 1:56 AM CDT (06:56 UTC)
Expired
Jul 19, 2010, 2:30 AM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Jackson County, TN

The radar

The Nashville radar (KOHX), 86 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 2:15 AM CDTTSTM WND DMGGainesboro, TNTREES AND POWER LINES WERE DOWNED ACROSS MUCH OF JACKSON COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3821 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3821 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WFUS54 KOHX 190656
TOROHX
TNC087-190730-
/O.NEW.KOHX.TO.W.0041.100719T0656Z-100719T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
156 AM CDT MON JUL 19 2010

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN JACKSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 230 AM CDT

* AT 155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  GAINESBORO...MOVING SOUTHEAST AT 15 MPH.

* THE TORNADO WILL BE NEAR...
  GAINESBORO BY 200 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT FUNNEL CLOUDS...DAMAGING WINDS...LARGE HAIL OR FLOODING
TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3
3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&

LAT...LON 3632 8551 3626 8561 3633 8566 3643 8573
      3647 8566
TIME...MOT...LOC 0655Z 322DEG 15KT 3639 8564
$$
31
1 follow-up statement
127 
WWUS54 KOHX 190716
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
216 AM CDT MON JUL 19 2010

TNC087-190730-
/O.CON.KOHX.TO.W.0041.000000T0000Z-100719T0730Z/
JACKSON TN-
216 AM CDT MON JUL 19 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR EAST
CENTRAL JACKSON COUNTY...

AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER SOUTH CENTRAL 
JACKSON COUNTY...OR JUST SOUTH OF GAINESBORO...MOVING SOUTHEAST AT 
20 MPH. JACKSON COUNTY SHERIFFS DEPARTMENT REPORTED SEVERAL TREES 
DOWN ACROSS THE CITY OF GAINESBORO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&

LAT...LON 3632 8551 3626 8561 3632 8565 3637 8556
TIME...MOT...LOC 0713Z 325DEG 17KT 3633 8558

$$
31

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jul 19, 12:04 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 19, 12:04 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1204 AM CDT MON JUL 19 2010

.UPDATE...
UPDATE ISSUED TO INCLUDE AVIATION DISCUSSION.

&&

.AVIATION...
CSV TAF...COMPLEX OF SHOWERS AND THUNDERSTORMS ON KY/TN BORDER AREA
WILL AFFECT CSV TERMINAL BETWEEN 06-08Z...WITH CIGS LOWERING AT
TIMES TO AT LEAST MVFR AND VSBYS TO IFR. STORMS MAY STILL BE POSSIBLE
FOR SEVERAL MORE HOURS AFTER THAT...AND WILL COVER THAT WITH CB IN CLOUD
GROUP. MVFR CIGS/VSBYS AROUND DAYBREAK...THEN VFR THEREAFTER.
BNA TAF...WILL BE LOCATED BETWEEN STORM COMPLEXES...ONE TO E AND ONE
OVER MO BOOTHEEL...WHICH APPEARS TO BE MOVING S OR SSE. AND IF IT
DOES NOT WEAKEN OR DISSIPATE...IT SHOULD MOVE INTO W TN/NE AR FEW HOURS
AFTER MIDNIGHT. BRIEF MVFR CIGS AROUND DAYBREAK. OTHERWISE VFR.
AIR MASS ACROSS MID STATE FORECAST TO DRY OUT SOME ON MON...AS
UPPER LEVEL NW FLOW BECOMES ZONAL...SO NO STORMS EXPECTED AT EITHER
SITE.

&&

.PREV DISCUSSION... /ISSUED 1105 PM CDT SUN JUL 18 2010/

UPDATE...STRONG THUNDERSTORMS IN ERN KY CONTINUE TO PUSH EAST SOUTHEASTWARD
INTO OUR NERN COUNTIES. HAVE UPPED POPS AND PUT IN MENTION OF GUSTY
WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. CLUSTER OF
ACTIVITY IN SERN MO EARLIER APPEARED TO BE MOVING TOWARD THE EAST
SOUTHEAST...BUT NOW SEEMS TO BE PROPAGATING SWD/SEWD. THE CURRENT
TRACK WOULD TAKE IT THROUGH WEST TN.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

10
Hazardous weather outlook, Jul 18, 8:02 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
802 PM CDT SUN JUL 18 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-191100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
802 PM CDT SUN JUL 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT...ESPECIALLY
IN NORTH AND EAST SECTIONS OF THE MID STATE. A FEW STRONG STORMS
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT INDICES ARE FORECAST TO REACH INTO THE 100 TO 104 DEGREE RANGE...
BEGINNING TUESDAY AFTERNOON...AND EACH AFTERNOON THEREAFTER THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED OVERNIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

STEIGERWALDT

In the hours before

Special weather statement, Jul 18, 11:33 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1133 PM CDT SUN JUL 18 2010

TNZ009>011-031-033-034-190530-
CLAY-FENTRESS-JACKSON-MACON-OVERTON-PICKETT-
1133 PM CDT SUN JUL 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...JACKSON...
MACON...OVERTON AND PICKETT COUNTIES...

AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF CELINA TO 6 MILES NORTH OF LAFAYETTE TO 7 MILES WEST OF
SCOTTSVILLE...MOVING SOUTHEAST AT 20 MPH.

A FEW OF THESE STORMS MAY HAVE STRONG GUSTY WINDS AND LOCALLY HEAVY
RAINFALL.

JLM
Special weather statement, Jul 19, 12:30 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 AM CDT MON JUL 19 2010

TNZ009-010-031-190630-
CLAY-JACKSON-MACON-
1230 AM CDT MON JUL 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON AND MACON
COUNTIES...

AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS JUST NORTH OF LAFAYETTE...MOVING SOUTHEAST
AT 30 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS....ALONG WITH BRIEF
HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

31
Special weather statement, Jul 19, 1:40 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
140 AM CDT MON JUL 19 2010

TNZ031-190715-
JACKSON-
140 AM CDT MON JUL 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY...

AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NORTHWEST OF GAINESBORO...MOVING SOUTHEAST AT 25
MPH.

THIS STORM WILL BE NEAR...
  GAINESBORO BY 150 AM CDT.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF
HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 12:49 AM CDTSevere Thunderstorm WarningOHXJackson, Macon26 min
Jul 19, 1:09 AM CDTFlash Flood WarningOHXClay, Jackson, Macon, Overton3 hr
Jul 19, 1:17 AM CDTTornado WarningOHXJackson, Macon28 min
Jul 19, 3:02 AM CDTFlash Flood WarningOHXPutnam100 min

Nearby

Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.